Alert archive / Iowa / River Flood Warnings in 2011

River Flood Warning 70, NWS Des Moines, IA

June 20, 2011Lucas County, Wayne County, Iowa

NWS Des Moines, IA issued this river flood warning at Jun 20, 2011, 8:32 PM CDT for Lucas County, Wayne County, Iowa. It took effect at Jun 21, 2011, 5:51 AM CDT. It was in force for 84 min.

The area

The counties it named.

The facts

Issued
Jun 20, 2011, 8:32 PM CDT (01:32 UTC)
In effect from
Jun 21, 2011, 5:51 AM CDT
Expired
Jun 21, 2011, 7:15 AM CDT
In force
84 min
Issued by
NWS Des Moines, IA
Flood severity
Minor

Counties Lucas County, IA, Wayne County, IA

The radar

The Des Moines radar (KDMX), 100 km from the middle of the area, began a volume at 01:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Chariton River near Chariton (CHTI4). The gauge peaked at 17.85 ft at Jun 21, 2011, 12:00 AM CDT.

actionminormoderate102006/2106/22
Action stage
16 ft
Minor stage
19.5 ft
Moderate stage
26 ft
Major stage
29 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06903400, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

443 
WGUS43 KDMX 210132
FLWDMX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
832 PM CDT MON JUN 20 2011

...THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A FLOOD 
WARNING FOR ALL OR PORTIONS OF THE FOLLOWING RIVERS IN IOWA...CEDAR 
CREEK...CHARITON RIVER...

  AFFECTING THE FOLLOWING COUNTIES IN IOWA...LUCAS...MAHASKA...
  MARION...WAYNE
  
RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED
PRECIPITATION OVER THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE 
ROUTE. TURN AROUND...DONT DROWN.

MORE INFORMATION IS AT  WWW.WEATHER.GOV/DESMOINES .

&&

IAC123-125-220132-
/O.NEW.KDMX.FL.W.0069.110621T0900Z-110622T2240Z/
/BSSI4.1.ER.110621T0900Z.110621T1800Z.110621T2240Z.NO/
832 PM CDT MON JUN 20 2011

...FLOOD WARNING IN EFFECT UNTIL TUESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* FLOOD WARNING FOR
  THE CEDAR CREEK NEAR BUSSEY...OR FROM THE NORTH CEDAR CREEK...TO 
  THE DES MOINES RIVER.
* UNTIL TUESDAY EVENING.
* AT  8:15 PM MONDAY THE STAGE WAS 16.2 FEET.
* FLOOD STAGE IS 18.0 FEET.
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE EARLY TUESDAY MORNING...AND 
  CONTINUE RISING TO 18.7 FEET TUESDAY AFTERNOON. GO BELOW FLOOD 
  STAGE TUESDAY EVENING.

$$

IAC117-185-220131-
/O.NEW.KDMX.FL.W.0070.110621T0900Z-110622T1930Z/
/CHTI4.1.ER.110621T0900Z.110621T1200Z.110621T1930Z.NO/
832 PM CDT MON JUN 20 2011

...FLOOD WARNING IN EFFECT UNTIL TUESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* FLOOD WARNING FOR
  THE CHARITON RIVER NEAR CHARITON...OR FROM WOLF CREEK...TO RATHBUN 
  RESERVOIR.
* UNTIL TUESDAY AFTERNOON.
* AT  7:45 PM MONDAY THE STAGE WAS 17.8 FEET.
* FLOOD STAGE IS 18.0 FEET.
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE EARLY TUESDAY MORNING...AND 
  CONTINUE RISING TO 18.1 FEET TUESDAY MORNING. GO BELOW FLOOD STAGE
  TUESDAY AFTERNOON.

$$
2 follow-up statements
950 
WGUS83 KDMX 210812
FLSDMX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
311 AM CDT TUE JUN 21 2011

...THE FLOOD WARNING HAS BEEN EXTENDED FOR ALL OR PORTIONS OF THE 
FOLLOWING RIVERS IN IOWA...DES MOINES RIVER...CHARITON RIVER...

  AFFECTING THE FOLLOWING COUNTIES IN IOWA...LUCAS...WAPELLO...WAYNE
  
...THE FLOOD WARNING CONTINUES FOR ALL OR PORTIONS OF THE FOLLOWING 
RIVERS IN IOWA...WEST FORK DES MOINES RIVER...EAST FORK DES MOINES 
RIVER...DES MOINES RIVER...RACCOON RIVER...NORTH RIVER...

  AFFECTING THE FOLLOWING COUNTIES IN IOWA...EMMET...HUMBOLDT...
  KOSSUTH...MADISON...POLK...WARREN
  
RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED
PRECIPITATION OVER THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE 
ROUTE. TURN AROUND...DONT DROWN.

MORE INFORMATION IS AT  WWW.WEATHER.GOV/DESMOINES .

&&

IAC063-220811-
/O.CON.KDMX.FL.W.0058.000000T0000Z-000000T0000Z/
/ESVI4.2.ER.110615T0755Z.110623T1800Z.000000T0000Z.NO/
311 AM CDT TUE JUN 21 2011

...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...

THE FLOOD WARNING CONTINUES FOR
  THE WEST FORK DES MOINES RIVER AT ESTHERVILLE...OR FROM THE 
  IOWA-MINNESOTA BORDER...TO NEAR WALLINGFORD.
* UNTIL FURTHER NOTICE.
* AT  2:00 AM TUESDAY THE STAGE WAS 9.5 FEET.
* FLOOD STAGE IS 7.0 FEET.
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...RISE TO 10.0 FEET AFTER MIDNIGHT TONIGHT.

$$

IAC091-220810-
/O.CON.KDMX.FL.W.0060.000000T0000Z-000000T0000Z/
/HBTI4.2.ER.110617T1428Z.110624T0000Z.000000T0000Z.NO/
311 AM CDT TUE JUN 21 2011

...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...

THE FLOOD WARNING CONTINUES FOR
  THE WEST FORK DES MOINES RIVER AT HUMBOLDT...OR FROM JOE REASONER 
  DAM...TO THE EAST FORK DES MOINES RIVER.
* UNTIL FURTHER NOTICE.
* AT  2:15 AM TUESDAY THE STAGE WAS 9.1 FEET.
* FLOOD STAGE IS 8.0 FEET.
* MODERATE FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...RISE TO 10.4 FEET THURSDAY EVENING...THEN BEGIN FALLING.

$$

IAC091-109-220810-
/O.CON.KDMX.FL.W.0059.000000T0000Z-000000T0000Z/
/AGNI4.2.ER.110616T2205Z.110624T0600Z.000000T0000Z.NO/
311 AM CDT TUE JUN 21 2011

...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...

THE FLOOD WARNING CONTINUES FOR
  THE EAST FORK DES MOINES RIVER NEAR ALGONA...OR FROM BUFFALO CREEK 
  NEAR BURT...TO LOTTS CREEK NEAR LIVERMORE.
* UNTIL FURTHER NOTICE.
* AT  2:15 AM TUESDAY THE STAGE WAS 15.1 FEET.
* FLOOD STAGE IS 14.0 FEET.
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...RISE TO 17.7 FEET EARLY FRIDAY MORNING...THEN BEGIN 
  FALLING.

$$

IAC153-220810-
/O.CON.KDMX.FL.W.0064.000000T0000Z-110626T1500Z/
/DESI4.1.ER.110621T0732Z.110623T0000Z.110625T1500Z.NO/
311 AM CDT TUE JUN 21 2011

...FLOOD WARNING REMAINS IN EFFECT UNTIL SATURDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE DES MOINES RIVER AT DES MOINES SE 6TH ST...OR FROM BELOW THE 
  CENTER STREET DAM...TO RUNNELLS.
* UNTIL SATURDAY MORNING.
* AT  2:00 AM TUESDAY THE STAGE WAS 23.9 FEET.
* FLOOD STAGE IS 24.0 FEET.
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE EARLY THIS MORNING...AND CONTINUE
  RISING TO 24.9 FEET THIS MORNING. GO BELOW FLOOD STAGE SATURDAY 
  MORNING.

$$

IAC179-220810-
/O.EXT.KDMX.FL.W.0065.000000T0000Z-110624T0939Z/
/OTMI4.2.ER.110620T1515Z.110620T2350Z.110623T0939Z.NO/
311 AM CDT TUE JUN 21 2011

...FLOOD WARNING NOW IN EFFECT UNTIL EARLY THURSDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE DES MOINES RIVER AT OTTUMWA...OR FROM MIDDLE AVERY CREEK NEAR 
  CHILLICOTHE...TO ELDON.
* UNTIL EARLY THURSDAY MORNING.
* AT  2:50 AM TUESDAY THE STAGE WAS 11.3 FEET.
* FLOOD STAGE IS 11.0 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...RISE TO 11.4 FEET THIS EVENING. GO BELOW FLOOD STAGE 
  EARLY THURSDAY MORNING.

$$

IAC153-220810-
/O.CON.KDMX.FL.W.0066.000000T0000Z-110625T0400Z/
/DMWI4.1.ER.110620T2247Z.110621T1200Z.110624T0400Z.NO/
311 AM CDT TUE JUN 21 2011

...FLOOD WARNING REMAINS IN EFFECT UNTIL LATE THURSDAY EVENING...

THE FLOOD WARNING CONTINUES FOR
  THE RACCOON RIVER AT DES MOINES HWY 28...OR FROM BELOW VAN METER...
  TO WALNUT CREEK.
* UNTIL LATE THURSDAY EVENING.
* AT  2:15 AM TUESDAY THE STAGE WAS 33.0 FEET.
* FLOOD STAGE IS 32.0 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...RISE TO 33.8 FEET THIS MORNING. GO BELOW FLOOD STAGE 
  LATE THURSDAY EVENING.

$$

IAC153-220810-
/O.CON.KDMX.FL.W.0067.000000T0000Z-110625T0200Z/
/DEMI4.1.ER.110621T0049Z.110621T1200Z.110624T0200Z.NO/
311 AM CDT TUE JUN 21 2011

...FLOOD WARNING REMAINS IN EFFECT UNTIL LATE THURSDAY EVENING...

THE FLOOD WARNING CONTINUES FOR
  THE RACCOON RIVER AT DES MOINES FLEUR DRIVE...OR FROM WALNUT 
  CREEK...TO THE DES MOINES RIVER.
* UNTIL LATE THURSDAY EVENING.
* AT  2:45 AM TUESDAY THE STAGE WAS 13.2 FEET.
* FLOOD STAGE IS 12.0 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...RISE TO 13.2 FEET THIS MORNING. GO BELOW FLOOD STAGE 
  LATE THURSDAY EVENING.

$$

IAC121-181-220810-
/O.CON.KDMX.FL.W.0063.000000T0000Z-110623T2100Z/
/NRWI4.1.ER.110620T1251Z.110621T1200Z.110622T2100Z.NO/
311 AM CDT TUE JUN 21 2011

...FLOOD WARNING REMAINS IN EFFECT UNTIL LATE WEDNESDAY AFTERNOON...

THE FLOOD WARNING CONTINUES FOR
  THE NORTH RIVER NEAR NORWALK...OR FROM THE MADISON-WARREN COUNTY 
  LINE...TO THE DES MOINES RIVER.
* UNTIL LATE WEDNESDAY AFTERNOON.
* AT  2:15 AM TUESDAY THE STAGE WAS 19.2 FEET.
* FLOOD STAGE IS 18.0 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...RISE TO 20.5 FEET THIS MORNING. GO BELOW FLOOD STAGE 
  LATE WEDNESDAY AFTERNOON.

$$

IAC117-185-220810-
/O.EXT.KDMX.FL.W.0070.110621T1051Z-110622T1930Z/
/CHTI4.1.ER.110621T1051Z.110621T1200Z.110621T1930Z.NO/
311 AM CDT TUE JUN 21 2011

...FLOOD WARNING NOW IN EFFECT UNTIL THIS AFTERNOON...

THE FLOOD WARNING CONTINUES FOR
  THE CHARITON RIVER NEAR CHARITON...OR FROM WOLF CREEK...TO RATHBUN 
  RESERVOIR.
* UNTIL THIS AFTERNOON.
* AT  2:45 AM TUESDAY THE STAGE WAS 17.7 FEET.
* FLOOD STAGE IS 18.0 FEET.
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE THIS MORNING...AND CONTINUE 
  RISING TO 18.1 FEET THIS MORNING. GO BELOW FLOOD STAGE THIS 
  AFTERNOON.

$$
217 
WGUS83 KDMX 211216
FLSDMX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
715 AM CDT TUE JUN 21 2011

...THE FLOOD WARNING HAS BEEN CANCELLED FOR ALL OR PORTIONS OF THE 
FOLLOWING RIVERS IN IOWA...DES MOINES RIVER...CHARITON RIVER...

  AFFECTING THE FOLLOWING COUNTIES IN IOWA...LUCAS...WAPELLO...WAYNE
  
RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED
PRECIPITATION OVER THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE 
ROUTE. TURN AROUND...DONT DROWN.

MORE INFORMATION IS AT  WWW.WEATHER.GOV/DESMOINES .

&&

IAC179-211245-
/O.CAN.KDMX.FL.W.0065.000000T0000Z-110624T0939Z/
/OTMI4.2.ER.110620T1515Z.110620T2350Z.110621T0956Z.NO/
715 AM CDT TUE JUN 21 2011

...FLOOD WARNING IS CANCELLED...

THE FLOOD WARNING IS CANCELLED FOR
  THE DES MOINES RIVER AT OTTUMWA...OR FROM MIDDLE AVERY CREEK NEAR 
  CHILLICOTHE...TO ELDON.
* AT  6:50 AM TUESDAY THE STAGE WAS 10.8 FEET.
* RECENT ACTIVITY...FELL BELOW FLOOD STAGE AT  4:56 AM TUESDAY.
* FORECAST...FALL TO 10.6 FEET WEDNESDAY MORNING.

$$

IAC117-185-211245-
/O.CAN.KDMX.FL.W.0070.000000T0000Z-110622T1930Z/
/CHTI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
715 AM CDT TUE JUN 21 2011

...FLOOD WARNING IS CANCELLED...

THE FLOOD WARNING IS CANCELLED FOR
  THE CHARITON RIVER NEAR CHARITON...OR FROM WOLF CREEK...TO RATHBUN 
  RESERVOIR.
* AT  6:45 AM TUESDAY THE STAGE WAS 17.5 FEET.
* FORECAST...CRESTED BELOW FLOOD STAGE AT 17.9 FEET. FALL TO 16.3 
  FEET WEDNESDAY MORNING.


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at Jun 20, 6:50 PM CDT, 1 hour 42 minutes earlier.

Area forecast discussion, Jun 20, 6:50 PM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
650 PM CDT MON JUN 20 2011

.SHORT TERM /TONIGHT/...
CURRENTLY GEARING UP FOR RATHER ACTIVE NIGHT ACROSS THE FORECAST
AREA. STRONG LATE SPRING STORM TAKING AIM AT UPPER MIDWEST TONIGHT
WITH LIKELIHOOD OF ALL MODES OF SEVERE WEATHER OVER THE AREA THROUGH
THE EVENING AND LATE NIGHT HOURS. WARM FRONT LOOKS TO BE ENTERING
FAR SOUTHERN IA LATE THIS AFTERNOON WITH SIGNIFICANT DRY PUNCH
HEADING INTO CENTRAL KANSAS AND NEBRASKA LATE THIS AFTERNOON.  BULK
SHEAR AND INSTABILITY SUPPORT SUPERCELLS WITH POTENTIAL TORS INTO
THE EVENING AND LIKELY TO SEE STORMS CONGEAL INTO A BOWING MCS WITH
EMBEDDED HP SUPERCELLS DURING THE OVERNIGHT HOURS. CURRENT SOUNDINGS
SUGGEST INITIATION AFT 22-23Z WEST WITH RAPID DEVELOPMENT INTO THE
EVENING. SECONDARY TROUGH OVER NORTHERN IA MAY BE ANOTHER AREA TO
WATCH WITH CONVERGENCE ALREADY TAKING PLACE THERE.  CAPE IN THE
3000-4000 J/KG RANGE BY LATE AFTERNOON AS UPPER LEVEL WAVE BEGINS TO
INTERACT WITH THE REGION BETWEEN 02-08Z TNT. EARLIER H300 ANALYSIS
SHOWED STRONG DIFFLUENCE ALOFT WITH NEG TILTED WAVE WORKING
NORTHEAST TOWARD THE STATE. THOUGH FORWARD PROPAGATING STORMS ARE
EXPECTED TONIGHT...HIGH PWATS AND LOW FLASH FLOOD GUIDANCE FROM LAST
NIGHTS RAINFALL WILL ALSO MEAN POTENTIAL FOR FLASH FLOODING WITH
UNDER .75 INCHES PER HOUR IN SOME CASES.  LIKELY WILL SEE HEAVY
DOWNPOURS AND FAST RATE RAINFALL IN A VERY SHORT PERIOD OF TIME
DESPITE QUICK MOVING STORMS. TONIGHTS STORMS COULD RESULT IN HIGH
END WIND EVENT IF THE STORMS ORGANIZE INTO BOW ECHO STRUCTURE LATER
IN THE EVENING HOURS. LOWS HAVE BEEN LOWERED TO NEAR CONVECTIVE
DOWNBURST TEMPERATURES. WINDS WILL BE SOUTHEAST TO EAST FOR MUCH OF
THE NIGHT BUT SHIFT TO THE SOUTH TOWARD MORNING AS WARM FRONT MOVES
INTO CENTRAL AND NORTHERN IOWA TOMORROW.

.LONG TERM /TUESDAY THROUGH MONDAY/...
AFTER AN ACTIVE NIGHT...MAJORITY OF THE STORMS WILL BE NORTHEAST AT
THE START OF THE PERIOD. THERE IS POTENTIAL FOR REDEVELOPMENT
TUESDAY AFTERNOON INTO LATE EVENING. MUCH COOLER TEMPS WILL FOLLOW
ON WEDNESDAY AND THURSDAY...WITH A GRADUAL WARM UP EXPECTED THROUGH
EARLY NEXT WEEK.

TUESDAY...VERTICALLY STACKED SYNOPTIC SYSTEM WILL BE LOCATED OVER
THE MISSOURI RIVER VALLEY BY 12Z...WITH 20.12 GFS PLACING THE
SURFACE LOW NEAR THE NE/SD/IA BORDER...ECMWF SLIGHTLY SOUTH...AND
THE NAM FURTHER SOUTH NEAR THE MO/NE/IA BORDER. RESIDUAL CLOUD COVER
IS EXPECTED ACROSS MOST OF IOWA...BUT BOUNDARY LAYER SHOULD QUICKLY
DESTABILIZE IF CLOUDS ARE ABLE TO BREAK UP THROUGH THE AFTERNOON.
MEANWHILE THE SURFACE LOW WILL GRADUALLY SHIFT NORTHEASTWARD IN
RESPONSE TO THE SLOWED PROGRESS OF THE CLOSED UPPER LEVEL LOW...AND
BY 00Z WILL BE LOCATED IN NORTHWEST/NORTHCENTRAL IOWA. WITH THE WARM
SECTOR ACROSS EASTERN IOWA...AND IT IS THIS REGION THAT WILL BE MOST
FAVORABLE FOR SEVERE WEATHER...IN PARTICULAR NORTHEAST IOWA BETWEEN
I35 AND I80. DEEP LAYER SHEAR OF 30-40KTS WITH MLCAPES OF +1500J/KG
WILL SUPPORT DISCRETE SUPERCELLS...WITH LARGE HAIL AS THE PRIMARY
THREAT...AND TOO A LESSER DEGREE SEVERE WIND. TORNADOES ARE ALSO A
POSSIBILITY AS SREF 20.09 BUFKIT SOUNDINGS AT WATERLOO SHOW 0-1KM
HELICITY GENERALLY IN THE 100-150 M2/S2 RANGE...AND LCL HEIGHTS
AROUND 2000FT.  LOOKS LIKE THE WINDOW FOR SEVERE WEATHER WOULD BE
DURING PEAK HEATING AND DEPEND HEAVILY ON THE BOUNDARY LAYERS
ABILITY TO RECOVER. AT THE MOMENT...THE MOST LIKELY TIME PERIOD
WOULD BE CENTERED AROUND THE EARLY AFTERNOON THROUGH LATE EVENING.

WEDNESDAY THOUGH THURSDAY...MUCH COOLER TEMPS ARE EXPECTED DURING
THE MIDDLE OF THE WEEK AS THE CLOSED LOW CONTINUES TO WOBBLE OVER
THE UPPER MIDWEST. H850 TEMPS WILL BE AT OR SLIGHTLY BELOW 10C...AND
FORECAST SOUNDINGS SHOW LOW STATUS WITH PERIODS OF LIGHT RAIN AND
DRIZZLE. WEAK SHORT WAVES WILL ROTATE AROUND THE CLOSED LOW AND
ENHANCE THE PRECIP CHANCES...BUT CONFIDENCE IN THE TIMING OF THESE
IS LOW. NONE THE LESS...HAVE TRIED TO ZONE IN ON THESE WAVES...BUT
ALSO TRENDED THE POPS SO THAT THE BEST CHANCES FOR PRECIP ARE DURING
THE LATE AFTERNOON. MAX TEMPS ON WED AND THURS WILL BE NEAR RECORD
LOW FOR LATE JUNE.

FRIDAY THROUGH MONDAY...NORTHWEST FLOW DOWNSTREAM OF UPPER LEVEL
RIDGING OVER THE HIGH PLAINS WILL CONTINUE TO KEEP TEMPS ON THE
COOLER SIDE. HOWEVER...BOTH ECMWF AND GFS 20.12 SHOW THETA_E
ADVECTION RETURNING ACROSS THE MISSOURI RIVER VALLEY. LEE SIDE
SHORTWAVES WILL LIKELY LEAD TO THE OVERNIGHT DEVELOPMENT OF
MCSS...SO HAVE INCLUDED SLIGHT POPS TO REFLECT THIS DURING THE EARLY
MORNING HOURS. CURRENT GUIDANCE KEEPS THE BULK OF THE PRECIP OVER
EASTERN NE/KS ALONG THE THETA_E GRADIENT.

&&

.HYDROLOGY/...
LAST NIGHTS HEAVY RAINFALL HAS LEAD TO EXTREMELY SATURATED SOIL
CONDITIONS ACROSS SOUTHERN IOWA...WITH MOST STREAMS RUNNING NEAR OR
ABOVE BANK FULL. ANOTHER ROUND OF STORMS IS EXPECTED LATE THIS
EVENING THROUGH THE OVERNIGHT HOURS AS A STRONG LOW PRESSURE SYSTEM
LIFTS NORTHWARD ALONG THE MISSOURI RIVER VALLEY. STORMS ARE EXPECTED
TO DEVELOP OVER EASTERN NE/KS THIS AFTERNOON AND MOVE ACROSS IOWA.
THE STORMS WILL BE CAPABLE OF PRODUCING RAINFALL RATES OF 2 TO 3
INCHES PER HOUR. GIVEN THE RAINFALL POTENTIAL AND SOIL
CONDITIONS...A FLASH FLOOD WATCH HAS BEEN ISSUED. RIVER FLOODING MAY
ALSO BE A ISSUE DEPENDING ON WHICH BASINS RECEIVE THE HIGHEST
RAINFALL TOTALS.

&&

.AVIATION...21/00Z
STRONG WRMFNT LIFTING NWD INTO IA AS SC LOW IN NERN KS PUSHES NEWD.
ARC OF TSRA ERN NEBRASKA INTO KS WILL PUSH NEWD INTO THE TAF SITES
AFT 03Z WITH SCT SVR TSRA.  MAIN SVR THREAT WILL LIFT N OF THE TAF
SITES BFR SNRS WITH A BREAK IN THE ACTION AND CONDS BCMG VFR IN THE
MRNG.  INSTABILITY SHWRS/TSRA WILL DVLP TUE AFTN.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH TUESDAY
AFTERNOON FOR ADAIR-ADAMS-APPANOOSE-AUDUBON-CARROLL-CASS-CLARKE-
CRAWFORD-DALLAS-DAVIS-DECATUR-GUTHRIE-JASPER-LUCAS-MADISON-
MAHASKA-MARION-MONROE-POLK-POWESHIEK-RINGGOLD-TAYLOR-UNION-WAPELLO-
WARREN-WAYNE.

&&

SHORT TERM...REV
LONG TERM...BEITLICH
AVIATION...MS JUN 11
Hazardous weather outlook, Jun 20, 3:47 PM CDT, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
347 PM CDT MON JUN 20 2011

IAZ044-045-057>062-070-071-074-075-081>086-092>097-212100-
CRAWFORD-CARROLL-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-
ADAIR-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-
RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
347 PM CDT MON JUN 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SIGNIFICANT SEVERE THUNDERSTORMS ARE EXPECTED LATE THIS EVENING INTO
THE OVERNIGHT HOURS ACROSS WESTERN IOWA.  GOLF BALL SIZED HAIL OR
LARGER...DAMAGING WIND GUSTS TO 75 MPH...AND A FEW TORNADOES ARE
POSSIBLE DURING THE MID TO LATE EVENING HOURS WEST OF INTERSTATE 35 AND
EAST OF INTERSTATE 35 OVERNIGHT. LOCALIZED HEAVY RAINFALL WILL
ALSO BE POSSIBLE ACROSS THE OUTLOOKED AREA.

A FLASH FLOOD WATCH AND RIVER FLOOD WARNINGS ARE IN EFFECT FOR
PORTIONS OF THE UPPER DES MOINES RIVER BASIN AND THE NORTH RIVER.
PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES
FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ADDITIONAL THUNDERSTORMS ARE EXPECTED TUESDAY AND WEDNESDAY AS
WELL AS LATE FRIDAY INTO NEXT WEEKEND. THERE IS A SLIGHT RISK OF
SEVERE THUNDERSTORMS ON TUESDAY FOR LARGE HAIL...DAMAGING WINDS
THE MAIN THREATS WITH THE POTENTIAL FOR AN ISOLATED TORNADO MAINLY
EAST OF INTERSTATE 35.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY THIS EVENING INTO TONIGHT. ADDITIONAL
ACTIVATION MAY BE NEEDED AT VARIOUS TIMES THIS WEEK.

IAZ006-007-015>017-023-025>028-033>039-046>050-212100-
WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-POCAHONTAS-WRIGHT-
FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN-GRUNDY-
BLACK HAWK-GREENE-BOONE-STORY-MARSHALL-TAMA-
347 PM CDT MON JUN 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE THUNDERSTORMS ARE EXPECTED TO AFFECT THE OUTLOOK AREA LATE
THIS EVENING INTO TONIGHT. GOLF BALL SIZED HAIL AND DAMAGING WIND
GUSTS TO 65 MPH WILL BE POSSIBLE. LOCALIZED HEAVY RAINFALL WILL
ALSO BE POSSIBLE...THOUGH FLASH FLOODING IS NOT LIKELY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ADDITIONAL THUNDERSTORMS ARE EXPECTED TUESDAY AND WEDNESDAY AS
WELL AS LATE FRIDAY INTO NEXT WEEKEND. THERE IS A SLIGHT RISK OF
SEVERE THUNDERSTORMS ON TUESDAY FOR LARGE HAIL...DAMAGING WINDS
AND POSSIBLY A TORNADO EAST OF INTERSTATE 35.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS EXPECTED THIS EVENING INTO TONIGHT.
ADDITIONAL ACTIVATION MAY BE NEEDED AT VARIOUS TIMES THIS WEEK.

IAZ004-005-024-072-073-212100-
EMMET-KOSSUTH-HUMBOLDT-MADISON-WARREN-
347 PM CDT MON JUN 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE THUNDERSTORMS ARE EXPECTED LATE THIS EVENING INTO THE
OVERNIGHT HOURS. GOLF BALL SIZED HAIL OR LARGER...DAMAGING WIND
GUSTS TO 75 MPH...AND A FEW TORNADOES ARE POSSIBLE DURING THE
EVENING WEST OF INTERSTATE 35 AND EAST OF INTERSTATE 35 LATER
TONIGHT.  LOCALIZED HEAVY RAINFALL WILL ALSO BE POSSIBLE.

A FLASH FLOOD WATCH IS IN EFFECT FOR AREAS SOUTH OF INTERSTATE 80
TONIGHT AND EARLY TUESDAY MORNING. RIVER FLOOD WARNINGS ARE IN
EFFECT FOR PORTIONS OF THE UPPER DES MOINES RIVER BASIN AND THE
NORTH RIVER. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE
AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ADDITIONAL THUNDERSTORMS ARE EXPECTED TUESDAY AND WEDNESDAY AS
WELL AS LATE FRIDAY INTO NEXT WEEKEND. THERE IS A SLIGHT RISK OF
SEVERE THUNDERSTORMS ON TUESDAY FOR LARGE HAIL...DAMAGING WINDS
AND POSSIBLY A TORNADO MAINLY EAST OF INTERSTATE 35.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS EXPECTED THIS EVENING INTO TONIGHT.
ADDITIONAL ACTIVATION MAY BE NEEDED AT VARIOUS TIMES THIS WEEK.

REV

In the hours before

Special weather statement, Jun 20, 5:24 PM CDT, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
524 PM CDT MON JUN 20 2011

IAZ004-015-023-033-034-044>046-057-058-070-071-081-082-092-093-
210030-
EMMET-PALO ALTO-POCAHONTAS-SAC-CALHOUN-CRAWFORD-CARROLL-GREENE-
AUDUBON-GUTHRIE-CASS-ADAIR-ADAMS-UNION-TAYLOR-RINGGOLD-
INCLUDING THE CITIES OF...ESTHERVILLE...EMMETSBURG...POCAHONTAS...
SAC CITY...ROCKWELL CITY...DENISON...CARROLL...JEFFERSON...
AUDUBON...GUTHRIE CENTER...ATLANTIC...GREENFIELD...CORNING...
CRESTON...BEDFORD...MOUNT AYR
524 PM CDT MON JUN 20 2011

THUNDERSTORMS DEVELOPING OVER WESTERN IOWA WILL CONTINUE TO
INCREASE IN AREAL COVERAGE AND INTENSITY OVER THE NEXT 2 HOURS. A
SEVERE THUNDERSTORM IS POSSIBLE...HOWEVER THE GREATER THREAT OF
SEVERE WEATHER WILL ARRIVE AFTER 700 PM.

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 8:32 PM CDTRiver Flood WarningDMXMahaska, Marion7 hr
Jun 20, 8:43 PM CDTSevere Thunderstorm WarningDMXCrawford47 min
Jun 20, 9:30 PM CDTSevere Thunderstorm WarningDMXAdair, Audubon, Cass, Guthrie45 min
Jun 20, 9:33 PM CDTSevere Thunderstorm WarningDMXCalhoun, Carroll, Crawford, Greene, Sac42 min
Jun 20, 10:00 PM CDTSevere Thunderstorm WarningDMXAdair, Adams, Cass, Taylor30 min
Jun 20, 10:16 PM CDTSevere Thunderstorm WarningDMXAdair, Audubon, Boone, Carroll, Cass, Dallas and 3 more44 min
Jun 20, 10:19 PM CDTSevere Thunderstorm WarningDMXCalhoun, Carroll, Greene, Pocahontas, Sac, Webster41 min
Jun 20, 10:31 PM CDTSevere Thunderstorm WarningDMXAdair, Adams, Cass, Madison, Taylor, Union29 min
Jun 20, 10:57 PM CDTSevere Thunderstorm WarningDMXEmmet, Humboldt, Kossuth, Palo Alto, Pocahontas48 min
Jun 20, 11:26 PM CDTSevere Thunderstorm WarningDMXBoone, Hamilton, Hardin, Marshall, Story49 min
Jun 20, 11:34 PM CDTSevere Thunderstorm WarningDMXDallas, Madison, Polk, Warren26 min
Jun 20, 11:37 PM CDTSevere Thunderstorm WarningDMXEmmet, Hancock, Kossuth, Winnebago23 min
Jun 20, 11:49 PM CDTSevere Thunderstorm WarningDMXJasper, Marshall, Polk, Story41 min
Jun 20, 11:52 PM CDTTornado WarningDMXJasper, Marshall, Polk, Story23 min
Jun 21, 12:13 AM CDTSevere Thunderstorm WarningDMXHancock, Winnebago, Worth47 min
Jun 21, 12:14 AM CDTTornado WarningDMXGrundy, Hardin31 min
Jun 21, 12:22 AM CDTTornado WarningDMXGrundy, Marshall23 min
Jun 21, 12:35 AM CDTTornado WarningDMXJasper, Marshall, Tama25 min
Jun 21, 12:39 AM CDTTornado WarningDMXGrundy, Marshall, Tama36 min
Jun 21, 12:41 AM CDTTornado WarningDMXButler34 min
Jun 21, 1:02 AM CDTSevere Thunderstorm WarningDMXButler, Franklin28 min
Jun 21, 1:04 AM CDTTornado WarningDMXTama27 min
Jun 21, 11:15 AM CDTRiver Flood WarningDMXPalo Alto7 days
Jun 21, 11:15 AM CDTRiver Flood WarningDMXBoone, Hamilton, Webster11 days

Nearby

River Flood Warnings in Iowa, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.